MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 29MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR

SMITH & NEPHEW, INC. GNS II RESURF PAT 29MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Catalog Number 71420574
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 02/26/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient fell and then complained of pain in their knee.Upon seeing the patient, dr.Determined that the patient had damaged their pcl.The primary knee implants in the patients knee seemed to be loose.A revision was done to correct the patients knee pain.
 
Additional Manufacturer Narrative
The associated complaint devices were returned for evaluation.The visual inspection of the returned devices shows wear and damage on articular surface of the femoral component, also cement adhesion on bone / implant interface surface.The tibial insert shows surface wear on the articular surface.Damage was also on the inferior surface of the insert.The patellar component has articular surface wear, cement in the cement groove and damage to the cement surface.The tibial baseplate has damage on the anterior surface, cement on stem and fins and damage on the polished surface.A review of complaint history revealed no prior complaints for the listed lots.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A definitive root cause cannot be determined.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GNS II RESURF PAT 29MM
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7333309
Report Number1020279-2018-00310
Device Sequence Number759663
Product Code JWH
UDI-Device Identifier03596010208293
UDI-Public03596010208293
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/18/2021
Device Catalogue Number71420574
Device Lot Number11CM13938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2018
Initial Date Received by Manufacturer 02/27/2018
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date03/13/2018
Supplement Report FDA Received Date05/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;